• Neulasta ?Supplements ( 2 part question)

    Asked by AliciaCorinne on Tuesday, March 1, 2016

    Neulasta ?Supplements ( 2 part question)

    What are people's experiences with Neulasta? I had received the on-body injector for the first time a week ago and I'm not sure if it's the chemo or the Neulasta or both that has made me super exhausted. Has anyone heard of any other methods to keep their WBC and ANC WNL (within normal limits)? I read on-line one lady using shark oil/cod-liver oil but I'm not sure why that would work. Also that has a lot of vitamin A and from what I understand vitamin D and B supplements are the only one's recommended for cancer patients. The antioxidants (vitamin form) seem to increase proliferation. Any thoughts?

    12 Answers from the Community

    12 answers
    • Ejourneys' Avatar
      Ejourneys

      My first Neulasta shot made me feel flu-ish for about a day, but I had no other problems with it.

      My chemo nurse told me to take 10 mg. Claritin (regular, not D) and 2 tabs Tylenol (350 or 500 mg, doesn't matter which) on the day of chemo and for 4-5 days thereafter, to counteract the side effects from Neulasta. My fatigue and exhaustion had come mainly from chemo.

      over 4 years ago
    • barbdee's Avatar
      barbdee

      Bone Pain was my biggest issue. I couldn't take the chance of low END & have my chemo treatment delayed. I'm not one to change midstream. You either trust your plan or not. It is truly your choice & the risks associated with those choices. Healing wishes. Barb

      over 4 years ago
    • barbdee's Avatar
      barbdee

      W B C I HATE AUTO CORRECT

      over 4 years ago
    • ChildOfGod4570's Avatar
      ChildOfGod4570

      I believe I was worse off without Neulasta. I might have still felt icky, but with my first infusion, my WBC was practically noting, and I had never felt that sick in my liife! Even without Neulasta, I still have fatigue and muscle/bone aches. I say it has to be an individual thing, as we all react differently. I found Neulasta to be a great help in dealing with chemo. Have you had it with all infusions, or did you go without on your first one? At least then you can compare how you react with and without it. I hope you feel better soon. HUGS and God bless!

      over 4 years ago
    • JNW's Avatar
      JNW

      My first chemo landed me in the hospital with fever, low blood pressure. My BP is always low, but there was worry of sepsis. I finally got a neulesta shot and was back into normal ranges super quick. I didn't notice greater fatigue from the neulesta, but that could be because I was comparing it to hospital. If it's concerning, I'd take it to the onc or their nurses, oh, a naturopath if you have access. I think the nurses or naturopath are likely to have tips and tricks.

      over 4 years ago
    • DorothyV's Avatar
      DorothyV

      I had chemo on Thursdays and Neulasta injection on Fridays. The Neulasta made me hyper for 2 days. On the third day I felt flu-like symptoms for about a week and a half. That was from the chemo. My blood counts were always normal so I stayed on schedule with my chemo. (Taxotere and cytoxin). Good luck and God bless

      over 4 years ago
    • suemartin's Avatar
      suemartin

      My guess is the chemo is causing the exhaustion. Neulasta mostly just made me achy for a few days. The exhaustion seemed to be one of my worst chemo side effects, and unfortunately it did build up with each treatment. But once I was done with treatment, it did gradually go away. Took a few months. Rest when you need to.

      over 4 years ago
    • mdybas' Avatar
      mdybas

      I agree with the others here that the Neulasta is not causing the exhaustion, the chemo is. I also has chemo on Thursday and my Neulasta on Friday. I also was told about the Claritin trick for the bone pain side effects from the Neulasta.

      over 4 years ago
    • Suzevee's Avatar
      Suzevee

      Neulasta made me feel like I had the flu each time I had the injection and seemed to get worse as my fatigue from chemo increased.Chemo finished now and effects have disappeared.You must rest as much as possible.Take it easy.

      over 4 years ago
    • debco148's Avatar
      debco148

      First, I caution you not to take any supplements that you haven't cleared with your oncologist. There are some supplements that actually can work against the chemo.. why go through this if you won't let it do its job! I told my onc everything I took and had it cleared. She allowed me to take B6 because it helps with some side effects. Neulasta only made me a little achy, the chemo made me tired, but by the 3 or 4th day I was coming back to normal somewhat. The chemo does have that effect, it also gives those flu like symptoms. Neulasta helps the bloodcount, so it should start to help with the tired feeling a bit. It just tells your bones to make more marrow and supply the right cells for the blood (very simple explanation). Other than that, just make sure you eat well and sleep. You need protein, fruit, etc. If your taste buds are off.. this is normal and you don't really enjoy eating, then do protein shakes. I found cold, fruity tastes seems the best. Oranges and watermelon helped and find a high ph water .. it helps the taste too. Drink as much as you can to flush out. Also, the fruit helps with constipation from the meds (anti nausea stuff, etc. ) A good book is the Cancer fighting Kitchen by Rebecca Katz.. lots of good info! Take care of yourself now, go easy, and you will be over this soon!

      over 4 years ago
    • AliciaCorinne's Avatar
      AliciaCorinne

      Thanks everyone for the responses, I've been having chemo on and off for over year now - this is my fourth type of chemo, Abraxane I tolerated well then it stopped working so good, I
      was in a trial for a targeted chemo, then there was confusion over my diagnosis after I enrolled in a trial for immunotherapy (long story but I was deemed ineligible as NYU said I was HER 2 + - however after many biopsies at Beth Israel and consults with Sloane Kettering the consensus is I'm triple negative ) so I had no treatment for two months while the docs figured out what they were treating. Then I had 2 weeks of Xeloda which I absolutely hated because my feet blistered and I walked like a cowboy so I could continue working. During that brief HER2 + phase I had Herceptin , perjeta and Abraxane ( not working) then Herceptin, Perjeta and Gemcitabine and Carboplatinum but the Herceptin, and Perjeta were dropped when I was deemed no longer HER 2 +. I was happy to see the perception and perjeta as the side effects ( diarrhea- acid and explosive were intolerable) so now just gem.carbowhich have made me neutropenic. The thing is there is no end to treatment for me and I must work for my insurance and my 2 boys. It's not like I have to get through the next few months and it's over - it NEVER ends. It's a quality of life thing. So I do try to rest and I am a nurse so I know all the listed side effe ts - but doctor's and drug companies don't tell you about people's subjective experiences. That's what I'm trying to figure out with Neulasta. It's hard to tease out what's chemo and charts Neulasta. My hope is that the Neulasta will have boosted my counts on the high normal ends so I don't have to take it again for awhile. This way i can get more subjective data as to my experience on the decreased dose of chemo without Neulasta. According to my doctors as there is no end to treatment for me at this point I want to have a good quality of life - hence the question on supplements. I want to know hat has helped other people. as far XXX I know after speaking to the nutritionist , oncologist and others - the only acceptable supplement's are B6
      vitamin D and nothing against fish oil, biotin. and numeric -was curious what other people's experiences or advice was in this area,. all replies have been helpful and appreciated. Thank you.

      over 4 years ago
    • iamrupride's Avatar
      iamrupride

      Chemo does,make me tired, but never Neulasta. It is a great drug and the most efficient one to stabilize your WBC

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more triple-negative breast cancer, ductal questions.  Also, don't forget to check out our Triple-Negative Breast Cancer, Ductal page.